Ohio, 2005Flood in Ohio, September 16, 2005
September 16, 2005 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 16, 2:15 AM EST, 53 minutes earlier.
Area forecast discussion, Sep 16, 2:15 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 AM EDT FRI SEP 16 2005
.SHORT TERM (TODAY THROUGH SUNDAY)...
SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR NEAR KIND WITH
ASSOCIATED WARM FRONT JUST SOUTH OF I-70. KILN RADAR SHOWS GOOD
CONVECTIVE COVERAGE WORKING INTO CENTRAL OHIO WITH OTHER SCATTERED
CONVECTION. MOST AREAS IN THE MIAMI AND WHITEWATER VALLEYS SAW
ABOUT AN INCH OF RAIN...WITH SOME FOLKS SEEING NEARLY 3 INCHES.
NAM AND GFS ARE IN PRETTY GOOD AGREEMENT. LOW MOVES EAST INTO PA
THIS AFT. THIS WILL KEEP SRN FORECAST AREA IN WARM SECTOR WITH
NORTHERN FA GETTING INTO SOME COLD AIR ADVECTION. BEST SYNOPTIC
LIFT IS RIGHT NOW INTO 12Z WITH 20 TO 25 KT LOW LEVEL JET. WILL BACK
OFF ON POPS DURING MUCH OF DAY AS LITTLE IN THE WAY OF FORCING.
BUT WILL NOT GET RIDE OF POPS. WE WILL STILL HAVE A COLD FRONT
ACROSS THE SOUTHERN IN/OH AND NAM SHOWING AROUND 1000 J/KG SOUTH
OF COLD FRONT. THE NEXT SHOT AT SOME LIFT WILL COME THIS EVENING
NEAR PORTSMOUTH WHERE 20 KT LOW LEVEL JET ONCE AGAIN SETS UP. THIS
WILL REQUIRE A BIT HIGHER POPS THIS EVENING IN THE SOUTHEAST.
AFTER THIS SHOT THEN WE SHOULD BE DRY FOR THE REST OF THE SHORT TERM.
MAV TEMPS LOOK OK WILL MAKE MINOR TWEAKS.
&&
.PREVIOUS DISCUSSION...
(ISSUED 148 AM EDT FRI SEP 16 2005)
AVIATION (06Z-06Z)...
CURRENT SFC ANALYSIS INDCG MESOLOW OVER ERN INDIANA...WITH A WARM
FRONT EXTENDING SE ACRS FCST AREA. SCT SHRA/TSRA HAVE DVLPD AHEAD
OF SFC LO ALONG FAVORABLE LO LVL CONV AXIS ACRS WEST CNTRL
OH/MIAMI VLY. CONVECTION CURRENTLY AFFECTING KDAY...AND EXPECT
THIS TO CONTINUE UNTIL WARM FRONT CAN LIFT NORTH OF DAYTON IN THE
NEXT FEW HOURS. THIS AREA OF CONVECTION MAY ALSO AFFECT
KILN/KCMH/KLCK WITHIN THE NEXT COUPLE OF HOURS. HAVE THIS COVERED
WITH VCSH FOR NOW. HAVE ALSO LEFT VCSH IN KCVG/KLUK TAFS FOR
DURATION OF OVERNIGHT EVEN THOUGH THESE SITES ARE BOTH IN WARM
SECTOR.
SFC LO WILL LIFT NE OF AREA IN MRNG HOURS AS MAIN S/WV AND ASSOCD
COLD FRONT APPCHS FROM WEST FOR AFTN HOURS. HAVE MADE SOME
ADJUSTMENTS...AS EXPECT CIGS WILL PRIMARILY REMAIN VFR IN WARM
SECTOR THRU MID AFTN. HAVE LET MVFR HZ LINGER AT TAF SITES ALL
MORNING. AS S/WV APPCHS IN AFTN...LIKELY TO SEE SCT CONVECTION
DVLP ACRS ENTIRE FCST AREA. SBCAPES AROUND 1000 J/KG WOULD BE
SUFFICIENT FOR A FEW TSRA...SO HAVE PLACED VCTS IN AT ALL TAF
SITES FOR LATE AFTN/ERLY EVNG. WINDS WILL VEER TO NW BEHIND FRNTL
BNDRY FOR EVNG HOURS...AND MODEL SOUNDINGS SUPPORTING CIGS/VSBYS
WILL CRASH FOR FRI NIGHT. HAVE GONE SOMEWHAT CONSERVATIVE FOR LAST
FEW HOURS OF TAF FCST INDCG MVFR VSBYS/CIGS. EXPECT WITH 12Z TAF
ISSUANCE WILL NEED TO INTRODUCE IFR (POSSIBLY LIFR) CIGS/VSBYS FOR ALL
TAF SITES FOR LATE FRI NIGHT.
RYAN
(ISSUED 315 PM EDT THU SEP 15 2005)
LONG TERM (SUNDAY THROUGH THURSDAY)...
THE ECMWF AND GFS SHOW HIGH PRESSURE BUILDING FOR SUNDAY...AND
SLIDING EAST OF THE REGION ON MONDAY. GENERALLY...HIGH TEMPS
MONDAY WILL BE SLIGHTLY ABOVE NORMAL WITH THE SOUTHERLY FLOW.
BOTH MODELS SHOW A COLD FRONT PASSING ACROSS THE AREA LATE MONDAY
INTO TUESDAY...AND HAVE CARRIED CHANCE POPS FOR THIS PERIOD. THE
12Z GFS IS FASTER THAN THE 06Z RUN WITH THIS FEATURE...MORE IN LINE
WITH THE ECMWF WHICH HAS HIGH PRESSURE BUILDING FOR WEDNESDAY.
THE 12Z GFS HAS THE HIGH PRESSURE MOVING MORE QUICKLY EAST THAN THE
00Z AND 06Z RUNS IN ADVANCE OF AN APPROACHING COLD FRONT. AT THIS
POINT...WILL LEAVE THURSDAY DRY...PENDING FURTHER RUNS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Sep 15, 7:58 AM EST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
858 AM EDT THU SEP 15 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
758 AM EST THU SEP 15 2005 /858 AM EDT THU SEP 15 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 15, 10:46 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 PM EDT THU SEP 15 2005
OHZ042-043-051-060-061-070-160445-
BUTLER OH-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
1146 PM EDT THU SEP 15 2005
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE MIAMI VALLEY OVER
THE NEXT TWO HOURS...
AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG THE INDIANA-OHIO
BORDER...EXTENDING FROM DARKE COUNTY SOUTH INTO NORTHWEST BUTLER
COUNTY. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
TORRENTIAL RAINFALL.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OXFORD...UNION CITY...EATON...GREENVILLE...NEW
MADISON...AND TRENTON. THE LINE OF STORMS WILL REACH THE INTERSTATE
75 CORRIDOR...AND THE DAYTON METRO AREA AROUND 1230 AM EDT.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Flood, Miami
- When
- September 16, 3:08 AM EST to 6:00 AM EST
- Where
- Miami forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.617, -84.133
A persistent band of thunderstorms produced a narrow swath of three inches of rain across eastern Miami County during the early morning. The heavy rain caused several roads to flood near Troy, with one road closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, September 16, 20051 death · 1 event
- Flash Flood in New York, September 16 to 17, 2005$500,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$100,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$90,000 · 1 event
- Damaging Winds in Virginia, September 16, 2005$35,000 · 50 kt wind · 2 events
- Dense Fog in Kansas, September 16, 200513 events
- Flash Flood in New York, September 16 to 17, 2005$15,000 · 1 event
- Storm Surge in New Jersey, September 16, 20055 events
- Hail in North Dakota, September 16 to 17, 20050.88 in hail · 2 events
- Hail in Minnesota, September 16 to 17, 20050.88 in hail · 2 events
- Rip Current in Delaware, September 16 to 17, 20051 event
- Flash Flood in Tennessee, September 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474690.